Alert archive / Idaho / Winter Storm Warnings in 2021

Winter Storm Warning 3, NWS Boise, ID

February 12, 20217 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this winter storm warning at Feb 12, 2021, 1:42 PM MST for 7 counties in Idaho; Malheur County, Oregon. It took effect at Feb 12, 2021, 5:00 PM MST. It was in force for 18 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2021, 1:42 PM MST (20:42 UTC)
In effect from
Feb 12, 2021, 5:00 PM MST
Expired
Feb 13, 2021, 10:59 AM MST
In force
18 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:30 AM MSTSNOW 3.92 Sse Kuna, IDCOCORAHS STATION ID-AD-7 KUNA 1.5 SSE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 6:00 AM MSTSNOW 5.16 Se Boise, IDCOCORAHS STATION ID-AD-21 BOISE CITY 6.1 SE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 6:30 AM MSTSNOW 41 N Boise, IDCOCORAHS STATION ID-AD-9 BOISE 2.1 NNE.
Feb 13, 6:55 AM MSTSNOW 43 Sse Boise, IDCOCORAHS STATION ID-AD-30 BOISE 3.4 SE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 6:56 AM MSTSNOW 31 W Huston, IDCOCORAHS STATION ID-CY-26 CALDWELL 7.3 WSW. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:00 AM MSTSNOW 21 Ne Murphy Hot Springs, IDCO-OP OBSERVER STATION MHSI1 MURPHY HOT SPRINGS.
Feb 13, 7:00 AM MSTSNOW 4.24 Wnw Homedale, IDCOCORAHS STATION ID-OW-2 HOMEDALE 4.0 WNW. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:00 AM MSTSNOW 53 Wsw Garden City, IDCOCORAHS STATION ID-AD-5 BOISE 4.4 WNW. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:00 AM MSTSNOW 54 Se Boise, IDCOCORAHS STATION ID-AD-46 BOISE 4.7 ESE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:00 AM MSTSNOW 55 Se Meridian, IDCOCORAHS STATION ID-AD-11 BOISE 6.1 SW. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:00 AM MSTSNOW 5.94 Se Meridian, IDCOCORAHS STATION ID-AD-27 MERIDIAN 3.9 SE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 7:30 AM MSTSNOW 31 Ene Middleton, IDCOCORAHS STATION ID-CY-12 MIDDLETON 0.7 ENE.
Feb 13, 7:30 AM MSTSNOW 4.75 Sse Meridian, IDCOCORAHS STATION ID-AD-45 MERIDIAN 4.8 SSE. THE PERIOD OF THE SNOW EVENT WAS 24 HOURS.
Feb 13, 8:00 AM MSTSNOW 12 N Glenns Ferry, IDCOCORAHS STATION ID-EL-1 GLENNS FERRY 1.6 N.
Feb 13, 8:00 AM MSTSNOW 2.1Hammett, IDCOCORAHS STATION ID-EL-5 HAMMETT 2.0 W.
Feb 13, 10:45 AM MSTSNOW 9.5Kuna, IDSTORM TOTAL.
Feb 13, 10:46 AM MSTSNOW 8Nampa, IDSTORM TOTAL.
Feb 13, 10:47 AM MSTSNOW 6.5Homedale, IDSTORM TOTAL.
Feb 13, 10:47 AM MSTSNOW 7.5Star, IDSTORM TOTAL.
Feb 13, 10:47 AM MSTSNOW 84 Wsw Nampa, IDSTORM TOTAL.
Feb 13, 10:48 AM MSTSNOW 5Weiser, IDSTORM TOTAL.
Feb 13, 10:48 AM MSTSNOW 7Murphy, IDSTORM TOTAL.
Feb 13, 10:49 AM MSTSNOW 9Eagle, IDSTORM TOTAL.
Feb 13, 10:49 AM MSTSNOW 9.51 Ssw Nampa, IDSTORM TOTAL.
Feb 13, 10:50 AM MSTSNOW 5.5Mountain Home, IDSTORM TOTAL.
Feb 13, 10:51 AM MSTSNOW 8Meridian, IDSTORM TOTAL.
Feb 13, 10:52 AM MSTSNOW 12Prairie, IDSTORM TOTAL.
Feb 13, 10:53 AM MSTSNOW 7Emmett, IDSTORM TOTAL.
Feb 13, 10:54 AM MSTSNOW 7.1Sweet, IDSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS45 KBOI 122042
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
142 PM MST Fri Feb 12 2021

IDZ033-ORZ062-131400-
/O.CAN.KBOI.WW.Y.0007.000000T0000Z-210213T0000Z/
/O.EXT.KBOI.WW.Y.0008.210213T0000Z-210214T0000Z/
Upper Weiser River-Baker County-
142 PM MST Fri Feb 12 2021 /1242 PM PST Fri Feb 12 2021/

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM MST /4 PM PST/
THIS AFTERNOON TO 5 PM MST /4 PM PST/ SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches,
  except up to 10 inches over the mountains.

* WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser 
  River zone.

* WHEN...From 5 PM MST /4 PM PST/ this afternoon to 5 PM MST 
  /4 PM PST/ Saturday.

* IMPACTS...Travel could be very difficult to impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-131400-
/O.CAN.KBOI.WW.Y.0007.000000T0000Z-210213T0000Z/
/O.EXB.KBOI.WW.Y.0008.210213T0000Z-210214T0000Z/
West Central Mountains-Boise Mountains-
142 PM MST Fri Feb 12 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches,
  except up to 12 inches over the higher mountains.

* WHERE...West Central Mountains and Boise Mountains zones.

* WHEN...From 5 PM this afternoon to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ061-122145-
/O.CAN.KBOI.WW.Y.0008.210213T0600Z-210213T1800Z/
Harney County-
1242 PM PST Fri Feb 12 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Less than two inches of snow is now expected below 4500 feet,
with snow mixing with or changing to rain Saturday. Mountain 
areas north of Burns will still receive up to 4 inches of snow, 
while Steens Mountain will get up to 6 inches, 

$$

IDZ014-029-131400-
/O.UPG.KBOI.WW.Y.0008.210213T0600Z-210214T0600Z/
/O.NEW.KBOI.WS.W.0003.210213T0000Z-210214T0000Z/
Upper Treasure Valley-Owyhee Mountains-
142 PM MST Fri Feb 12 2021

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY...

* WHAT...Heavy snow expected. New snow accumulations of 4 to 6
  inches in the Upper Treasure Valley from Boise north to the 
  foothills, and north and northeast of Mountain Home to the 
  foothills, with up to 8 inches in the footills. In the Owyhee
  Mountains generally 6 to 12 inches, but up to 18 inches on the
  highest peaks. Winds gusting as high as 40 mph Saturday will
  cause areas of blowing and drifting snow especially at higher
  elevations.

* WHERE...North part of the Upper Treasure Valley, and Owyhee
  Mountains zone.

* WHEN...From 5 PM this afternoon to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-131400-
/O.UPG.KBOI.WW.Y.0008.210213T0600Z-210214T0600Z/
/O.NEW.KBOI.WS.W.0003.210213T0600Z-210214T0000Z/
Southwest Highlands-
142 PM MST Fri Feb 12 2021

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of up to 
  6 inches, except up to 8 inches over higher mountains along the 
  Nevada border. Winds gusting as high as 40 mph Saturday will cause
  areas of blowing and drifting snow.

* WHERE...Southwest Highlands zone.

* WHEN...From 11 PM this evening to 5 PM MST Saturday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-ORZ063-064-131400-
/O.UPG.KBOI.WW.Y.0008.210213T0600Z-210214T0600Z/
/O.NEW.KBOI.WS.W.0003.210213T0000Z-210213T1800Z/
Lower Treasure Valley ID-Malheur County-
Oregon Lower Treasure Valley-
142 PM MST Fri Feb 12 2021 /1242 PM PST Fri Feb 12 2021/

...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
AFTERNOON TO 11 AM MST /10 AM PST/ SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches, except up to 8 inches in the mountains in Malheur County. 

* WHERE...In Oregon, Malheur County and Oregon Lower Treasure 
  Valley zones. In Idaho, Lower Treasure Valley ID zone. The 
  warning area includes the cities of Caldwell, Nampa, and Ontario.

* WHEN...From 5 PM MST /4 PM PST/ this afternoon to 11 AM MST 
  /10 AM PST/ Saturday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-131400-
/O.EXT.KBOI.WW.Y.0008.210213T1200Z-210214T1200Z/
Western Magic Valley-Southern Twin Falls County-
142 PM MST Fri Feb 12 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 AM SATURDAY TO
5 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches, except up to 8 inches at elevations above 5000 feet.
  Winds will gust as high as 35 mph Saturday.

* WHERE...Southern Twin Falls County and Western Magic Valley 
  zones.  

* WHEN...From 5 AM Saturday to 5 AM MST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
2 follow-up statements
544 
WWUS45 KBOI 130955
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
255 AM MST Sat Feb 13 2021

IDZ012-ORZ063-064-131800-
/O.CON.KBOI.WS.W.0003.000000T0000Z-210213T1800Z/
Lower Treasure Valley ID-Malheur County-
Oregon Lower Treasure Valley-
255 AM MST Sat Feb 13 2021 /155 AM PST Sat Feb 13 2021/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches, except up to 8 inches in the mountains in Malheur 
  County.

* WHERE...In Oregon, Malheur County and Oregon Lower Treasure
  Valley. In Idaho, Lower Treasure Valley. The warning area 
  includes the cities of Caldwell, Nampa, and Ontario.

* WHEN...Through 11 AM MST /10 AM PST/ today.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Another potentially significant winter
  system could impact the area on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ015-132200-
/O.CON.KBOI.WS.W.0003.000000T0000Z-210214T0000Z/
Southwest Highlands-
255 AM MST Sat Feb 13 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow expected. Total snow accumulations of up to 6
  inches, except up to 8 inches over higher mountains along the
  Nevada border. Winds gusting as high as 40 mph this afternoon
  could cause areas of blowing and drifting snow.

* WHERE...Southwest Highlands.

* WHEN...Through 5 PM MST today.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Another potentially significant winter
  system could impact the area on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ014-029-132200-
/O.CON.KBOI.WS.W.0003.000000T0000Z-210214T0000Z/
Upper Treasure Valley-Owyhee Mountains-
255 AM MST Sat Feb 13 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Heavy snow expected. New snow accumulations of 4 to 6
  inches in the Upper Treasure Valley from Boise north to the
  foothills, and north and northeast of Mountain Home to the
  foothills, with up to 8 inches in the foothills. In the Owyhee
  Mountains generally 6 to 12 inches, but up to 18 inches on the
  highest peaks. Winds gusting as high as 40 mph today could 
  cause areas of blowing and drifting snow especially at higher 
  elevations.

* WHERE...North part of the Upper Treasure Valley, and Owyhee
  Mountains.

* WHEN...Through 5 PM MST today.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Another potentially significant winter
  system could impact the area on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ011-013-033-ORZ062-132200-
/O.CON.KBOI.WW.Y.0008.000000T0000Z-210214T0000Z/
West Central Mountains-Boise Mountains-Upper Weiser River-
Baker County-
255 AM MST Sat Feb 13 2021 /155 AM PST Sat Feb 13 2021/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches, except up to 10 inches over the mountains.

* WHERE...In Oregon, Baker County. In Idaho, Upper Weiser River.

* WHEN...Through 5 PM MST /4 PM PST/ today.

* IMPACTS...Travel could be very difficult to impossible.

* ADDITIONAL DETAILS...Another potentially significant winter
  system could impact the area on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-132200-
/O.CON.KBOI.WW.Y.0008.210213T1200Z-210214T1200Z/
Western Magic Valley-Southern Twin Falls County-
255 AM MST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches,
  except up to 8 inches at elevations above 5000 feet. Winds will
  gust as high as 35 mph today.

* WHERE...Southern Twin Falls County and Western Magic Valley.

* WHEN...From 5 AM today to 5 AM MST Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Another potentially significant winter
  system could impact the area on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$
900 
WWUS45 KBOI 131759
WSWBOI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boise ID
1059 AM MST Sat Feb 13 2021

IDZ014-015-029-140000-
/O.CAN.KBOI.WS.W.0003.000000T0000Z-210214T0000Z/
/O.NEW.KBOI.WS.W.0004.210213T1800Z-210214T0000Z/
Upper Treasure Valley-Southwest Highlands-Owyhee Mountains-
1059 AM MST Sat Feb 13 2021

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Snow continuing. Additional accumulation up to two 
  inches. Winds gusting as high as 40 mph in the afternoon.

* WHERE...Upper Treasure Valley, Southwest Highlands and Owyhee 
  Mountains zones.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snow will decrease after passage of a cold
  front around midday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ012-140000-
/O.CAN.KBOI.WS.W.0003.000000T0000Z-210213T1800Z/
/O.NEW.KBOI.WS.W.0004.210213T1800Z-210214T0000Z/
Lower Treasure Valley ID-
1059 AM MST Sat Feb 13 2021

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Snow continuing. Additional accumulation up to one inch.
  Winds gusting as high as 35 mph in the afternoon.

* WHERE...Lower Treasure Valley ID zone.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snow will decrease after passage of a cold
  front around noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

ORZ063-064-131900-
/O.CAN.KBOI.WS.W.0003.000000T0000Z-210213T1800Z/
Malheur County-Oregon Lower Treasure Valley-
1059 AM MST Sat Feb 13 2021 /959 AM PST Sat Feb 13 2021/

...WINTER STORM WARNING IS CANCELLED...

Snow has generally ended. However, west or northwest winds will 
gust to 35 mph in the afternoon.

$$

IDZ011-013-033-ORZ062-140000-
/O.CAN.KBOI.WW.Y.0008.000000T0000Z-210214T0000Z/
/O.NEW.KBOI.WW.Y.0009.210213T1800Z-210214T0000Z/
West Central Mountains-Boise Mountains-Upper Weiser River-
Baker County-
1059 AM MST Sat Feb 13 2021 /959 AM PST Sat Feb 13 2021/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST /4 PM PST/
THIS AFTERNOON...

* WHAT...Snow continuing. Additional accumulations up to 3 inches
  except.

* WHERE...Mountains in Baker County, Oregon, and mountains north
  of the Snake Basin in Idaho.

* WHEN...Until 5 PM MST /4 PM PST/ this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

IDZ016-030-140300-
/O.CAN.KBOI.WW.Y.0008.000000T0000Z-210214T1200Z/
/O.NEW.KBOI.WW.Y.0009.210213T1800Z-210214T0300Z/
Western Magic Valley-Southern Twin Falls County-
1059 AM MST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...Snow continuing. Additional accumulations up to two 
  inches.  Winds gusting as high as 40 mph in the afternoon.

* WHERE...Western Magic Valley and Southern Twin Falls County 
  zones.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 9:34 AM MST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 12, 9:34 AM MST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
934 AM MST Fri Feb 12 2021

.DISCUSSION...Snow accumulated up to 3 inches overnight in parts
of the Treasure Valley with nighttime temperatures 2 to 4 degrees
lower than expected. That storm has now moved east of our CWA
with only flurries left behind. The next Pacific storm, currently
off the northwest coast, will be wetter and with more snow.
Winter Weather Advisories are currently in effect late tonight
and Saturday for eastern Oregon and southwest Idaho (except the
mountains north of the Snake Basin). Latest models now suggest
upgrading the advisories to Winter Storm Warnings for heavy snow
in eastern Oregon (except the south where rain is more likely),
and western Idaho including the Treasure Valley, and also in the
Idaho mountains north of the Snake Basin. NBM shows a chance of
freezing rain at Burns/OR overnight with above-freezing moist air
moving over sub-freezing surface air. Other models see it
differently there: GFS indicates rain (which we doubt), and NAM
indicates several inches of snow. Forecast changes and upgraded
Winter Weather products will be available for the afternoon
package.

Partial clearing and colder weather is expected Saturday night,
and Sunday also looks dry, but another Pacific storm will bring
more snow Sunday night and Monday.

&&

.AVIATION...MVFR to LIFR conditions due to low clouds and snow
will continue through the afternoon and the overnight period with
mountain obscurations. Isolated pockets of VFR as the region is
between systems today, but the next system will arrive this
evening. Surface winds: Variable less than 10 kts, becoming west
to northwest 10 to 20 kts after 12/18z. Wind decreasing after
sunset. Winds aloft at 10kft MSL: WNW 30 to 40 kts, then
increasing to 40 to 50 kts after 13/18z.

Weekend Outlook...MVFR to IFR conditions with gusty winds Saturday
as another storm system arrives. This system will bring
widespread snow across the entire region tonight through Saturday.
A lull in activity is anticipated Sunday, with a return of
snowfall Sunday night. Periods of mountain obscuration will
continue.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Sunday night...Snow continues across
the forecast area this morning, though models continue to indicate
a lull in snowfall across the Treasure Valley starting within the
next couple hours. Mountain snow remains favored through the day.
Another surge of moisture late this afternoon / early this evening
will bring a return of snowfall across the valley locations. The
focus of moisture will shift to the southwestern half of the
forecast area this evening and through Saturday with additional
Winter Weather Advisories in place. Details regarding timing and
intensity can be seen in related products. The central Idaho
mountains continue to be monitored as models have bumped up
snowfall for this upcoming system. With other Advisories
currently in place, will have the next shift reevaluate their
status. Snowfall coverage will be less on Sunday, though some
pockets of snowfall will remain. Models then continue to indicate
another stronger push of moisture entering eastern Oregon later
Sunday night, with precipitation spreading east through the
overnight hours. Snow levels keep either snow or a rain-snow mix
across the area through the forecast period. Gusty winds will
also be possible with the Saturday system, especially south of the
Snake River Plain. Temperatures through the forecast period will
remain 5 to 15 degrees below normal, with the coolest temperatures
expected on Sunday.

LONG TERM...Monday through Friday...Active weather pattern will
continue through the extended period as a couple more systems more
through. One system will continue widespread precipitation across
Southwest Idaho through Monday afternoon. Early to mid-morning
snowfall remains possible across the Treasure Valley for Monday
though it may change into a mix of rain/snow by afternoon as
temperatures warm behind a warm front. Lingering snow is possible
Tuesday as a northwest flow aloft continues over the region. A
brief upper ridge axis will move over the area Wednesday ahead of
another upper low approaching the Pacific Northwest Wednesday
evening. That system will have a southwest flow aloft out ahead
of it which could allow the valleys to warm for a threat of rain
as mountains remaining as snow. There remains a lot of uncertainty
with how much cold air can remain in the valleys through the
week. Temperatures will generally remain 5 to 10 degrees below
normal through the forecast period.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 5 PM MST this afternoon
     IDZ011-013-033.
     Winter Weather Advisory from 11 PM this evening to 11 PM MST
     Saturday IDZ012-014>016-029-030-033.
OR...Winter Weather Advisory until 4 PM PST this afternoon ORZ062.
     Winter Weather Advisory from 11 PM MST /10 PM PST/ this evening
     to 11 PM MST /10 PM PST/ Saturday ORZ062>064.
     Winter Weather Advisory from 10 PM this evening to 10 AM PST
     Saturday ORZ061.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....CR
PREV SHORT TERM...KB
PREV LONG TERM....JDS

In the hours before

Local storm report, Feb 12, 9:48 AM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
948 AM MST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     SNOW             BOISE                   43.61N 116.23W
02/12/2021  M2.5 INCH        ADA                ID   NWS EMPLOYEE

            2.5 INCHES OF SNOW AT THE NWS OFFICE AS OF 9AM.

0923 AM     SNOW             BOGUS BASIN SKI AREA    43.76N 116.10W
02/12/2021  E4.0 INCH        BOISE              ID   PUBLIC

            4.0 INCHES OF SNOW AT THE BOGUS BASIN SKI RESORT WEBCAMS.

0923 AM     SNOW             MCCALL                  44.91N 116.11W
02/12/2021  E4.0 INCH        VALLEY             ID   DEPT OF HIGHWAYS

            4.0 INCHES VIA MCCALL WEBCAM.

0923 AM     SNOW             BRUNDAGE SKI AREA       45.00N 116.16W
02/12/2021  E3.0 INCH        ADAMS              ID   PUBLIC

            3.0 INCHES VIA WEBCAM.

0923 AM     SNOW             MERIDIAN                43.61N 116.40W
02/12/2021  M2.8 INCH        ADA                ID   NWS EMPLOYEE

0923 AM     SNOW             TAMARACK                44.95N 116.37W
02/12/2021  E4.0 INCH        ADAMS              ID   PUBLIC

            4.0 INCHES VIA WEBCAMS.

&&

CREDMAN
Local storm report, Feb 12, 1:24 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
124 PM MST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2 N EAGLE               43.72N 116.36W
02/12/2021  E3.0 INCH        ADA                ID   BROADCAST MEDIA

            3 INCHES, EXCEPT UP TO 6 INCHES IN SHADED AREAS.

1100 AM     SNOW             HOMEDALE                43.62N 116.94W
02/12/2021  M3.0 INCH        OWYHEE             ID   CO-OP OBSERVER

1100 AM     SNOW             OWYHEE DAM              43.64N 117.24W
02/12/2021  M2.2 INCH        MALHEUR            OR   CO-OP OBSERVER

1100 AM     SNOW             PARMA                   43.79N 116.94W
02/12/2021  M2.1 INCH        CANYON             ID   CO-OP OBSERVER

1100 PM     SNOW             HINES                   43.57N 119.08W
02/11/2021  E1.0 INCH        HARNEY             OR   PUBLIC

            SOCIAL MEDIA REPORT. REPORTS OVER AN INCH.

0700 AM     SNOW             NAMPA                   43.58N 116.56W
02/12/2021  E4.0 INCH        CANYON             ID   PUBLIC

            SOCIAL MEDIA REPORT.

1000 AM     SNOW             YELLOW PINE             44.90N 115.48W
02/12/2021  M3.0 INCH        VALLEY             ID   CO-OP OBSERVER

            NEW SNOW 3 INCHES. STILL SNOWING. SNOW DEPTH 21 INCHES.

0900 AM     SNOW             2 S NAMPA               43.55N 116.56W
02/12/2021  E5.0 INCH        CANYON             ID   PUBLIC

            SOCIAL MEDIA REPORT.

1230 PM     SNOW             MERIDIAN                43.61N 116.40W
02/12/2021  E4.0 INCH        ADA                ID   PUBLIC

            SOCIAL MEDIA REPORT.

1230 PM     SNOW             FRUITVALE               44.82N 116.42W
02/12/2021  E1.5 INCH        ADAMS              ID   PUBLIC

            SOCIAL MEDIA REPORT.

1200 PM     SNOW             BOISE                   43.61N 116.23W
02/12/2021  M3.2 INCH        ADA                ID   NWS EMPLOYEE

            3.2 INCHES OF SNOW AT THE NWS OFFICE AS OF 12PM.

1100 AM     SNOW             WEISER                  44.25N 116.97W
02/12/2021  E2.5 INCH        WASHINGTON         ID   PUBLIC

            SOCIAL MEDIA REPORT.

1000 AM     SNOW             4 W BOISE               43.61N 116.31W
02/12/2021  E2.0 INCH        ADA                ID   PUBLIC

            SOCIAL MEDIA REPORT. NEAR USTICK AND MILWAUKEE.

1000 AM     SNOW             KUNA                    43.49N 116.42W
02/12/2021  E3.0 INCH        ADA                ID   PUBLIC

            SOCIAL MEDIA REPORT.

0900 AM     SNOW             2 S NAMPA               43.55N 116.56W
02/12/2021  M2.5 INCH        CANYON             ID   PUBLIC

            SOCIAL MEDIA REPORT.

0900 AM     SNOW             EMMETT                  43.87N 116.49W
02/12/2021  E2.5 INCH        GEM                ID   PUBLIC

            SOCIAL MEDIA REPORT.

0100 PM     SNOW             CALDWELL                43.66N 116.68W
02/12/2021  M3.0 INCH        CANYON             ID   PUBLIC

            SOCIAL MEDIA REPORT.

0100 PM     SNOW             3 SW PLACERVILLE        43.91N 115.99W
02/12/2021  E6.0 INCH        BOISE              ID   PUBLIC

            SOCIAL MEDIA REPORT. STAR RANCH OUTSIDE OF PLACERVILLE.

&&

ST

Nearby

Winter Storm Warnings in Idaho, 2021Winter Storm Warnings in Oregon, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.